Alert archive / Arkansas / Flash Flood Warnings in 2012

Flash Flood Warning 1, NWS Little Rock, AR

January 25, 20124 counties in Arkansas

NWS Little Rock, AR issued this flash flood warning at Jan 25, 2012, 10:14 AM CST for 4 counties in Arkansas. It was in force for 106 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 25, 2012, 10:14 AM CST (16:14 UTC)
Expired
Jan 25, 2012, 12:00 PM CST
In force
106 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

Counties Johnson County, AR, Newton County, AR, Pope County, AR, Searcy County, AR

The radar

The Western Arkansas radar (KSRX), 105 km from the middle of the area, began a volume at 16:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 12:00Z, 4.2 hours before the alert went out and 142 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 12:00Z on 2012-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 12:00Z on 2012-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -91 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
455 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
-91 m²/s²
0-3 km storm-relative helicity
109 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

096 
WGUS54 KLZK 251614
FFWLZK
ARC071-101-115-129-251800-
/O.NEW.KLZK.FF.W.0001.120125T1614Z-120125T1800Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1014 AM CST WED JAN 25 2012

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JOHNSON COUNTY IN WESTERN ARKANSAS...
  NEWTON COUNTY IN NORTH CENTRAL ARKANSAS...
  NORTHERN POPE COUNTY IN CENTRAL ARKANSAS...
  WESTERN SEARCY COUNTY IN NORTH CENTRAL ARKANSAS...

* UNTIL NOON CST

* AT 1013 AM CST...EMERGENCY MANAGEMENT REPORTED AN AREA OF HEAVY
  RAINFALL ALONG A LINE EXTENDING FROM NEAR PIERCETOWN TO 2 MILES
  NORTH OF HARTMAN. DOPPLER RADAR INDICATES 2 TO 3 INCHES OF RAIN
  HAVE FALLEN OVER PARTS OF THE WARNED AREA IN THE PAST 3 HOURS WITH
  ADDITIONAL HEAVY RAIN EXPECTED. FLASH FLOODING IS LIKELY TO OCCUR.
  WHILE PRECIPITATION MAY TAPER OFF IN SOME AREAS DURING THE WARNING
  PERIOD...IT WILL TAKE SOME TIME FOR ANY HIGH WATER TO RUNOFF.

* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
  LOST VALLEY SP...     JASPER...             CLARKSVILLE...
  ZACK...               WOODLAND...           WITTS SPRING...
  WALNUT...             UPPER BUFFALO WILDERNESS AREA...
  SPADRA...             SOLO...               SMYRNA...
  SAINT JOE...          ROSETTA...            PRUITT...
  POINT PETER...        PINEY BAY REC AREA... PIERCETOWN...
  MOORE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN HILLY TERRAIN THERE ARE HUNDREDS OF LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT ONLY TAKES A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

&&

LAT...LON 3612 9309 3606 9270 3587 9263 3572 9281
      3559 9284 3559 9315 3533 9330 3534 9340
      3543 9344 3539 9350 3541 9353 3538 9362
      3540 9367 3538 9371 3577 9371 3577 9352
      3588 9353 3600 9345 3613 9349

$$

225

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Jan 25, 5:52 AM CST, 4 hours 22 minutes earlier.

Area forecast discussion, Jan 25, 5:52 AM CST, 4 hours 22 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
552 AM CST WED JAN 25 2012

.AVIATION...
ACROSS NORTHERN AND WESTERN ARKANSAS...MVFR/IFR CONDITIONS WILL
CONTINUE IN HEAVIER RAIN BANDS WITH VCTS/ISOLATED THUNDER
POTENTIAL THROUGH MUCH OF THE NEXT 12 HOURS. ACROSS THE
SOUTH...THERE WILL BE MORE OF A SCATTERED NATURE TO THE
RAINFALL...AND HAVE TEMPO GROUPS FOR SHRA/TSRA.
OVERNIGHT...RAINFALL WILL BECOME MORE WIDESPREAD. NORTHEAST WINDS
WILL CONTINUE AS SURFACE LOW REMAINS SOUTH OF THE STATE.
&&

.PREV DISCUSSION... /ISSUED 345 AM CST WED JAN 25 2012/

SHORT TERM...TODAY THROUGH SATURDAY NIGHT
MODELS CONTINUE TO ADVERTISE RATHER UNSETTLED WEATHER FOR THE NEXT
COUPLE OF DAYS AS A SOUTHERN STREAM STORM SYSTEM BRINGS WIDESPREAD
PRECIPITATION BACK TO THE MID SOUTH. BIGGEST DIFFERENCES BETWEEN THE
MODELS REMAIN THE SPEED IN WHICH THE SYSTEM KICKS OUT. DIFFERENCES
DO NOT APPEAR TO BE SIGNIFICANT ENOUGH TO FAVOR ONE SOLUTION OVER
ANOTHER AND A BLEND OF MODELS WILL BE USED THIS MORNING.

LATEST SURFACE ANALYSIS PLACES A WARM FRONT JUST NORTH OF THE GULF
COAST WITH SURFACE LOW PRESSURE OVER EAST CENTRAL TEXAS. ATTENDANT
COLD FRONT EXTENDS OFF THE PARENT LOW AND INTO THE RIO GRANDE
VALLEY. BOUNDARY IS EXPECTED TO REMAIN NEARLY STATIONARY THROUGH THE
PERIOD WITH WIDESPREAD OVERRRUNING PRECIPITATION EXPECTED AS WARM
MOIST AIR SURGES NORTHWARD AND OVER THE FRONT. RAINFALL WILL BE
ENHANCED BY AN APPROACHING H5 CLOSED LOW WHICH IS CLEARLY VISIBLE
OVER FAR WEST TEXAS/SOUTHWEST NEW MEXICO ON MOISTURE CHANNEL IMAGERY
THIS MORNING, THE UPPER LOW IS EXPECTED TO MOVE INTO EASTERN TEXAS
BY LATE THURSDAY.

OVERALL PATTERN SUGGESTS PERIODS OF RAIN WILL CONTINUE THROUGH LATE
THURSDAY OR UNTIL THE SYSTEM FINALLY CLEARS THE REGION. THE MAJORITY
OF THE FORECAST AREA IS EXPECTED TO SEE BETWEEN AN INCH OR TWO OF
RAIN WITH LOCALLY HEAVIER AMOUNTS. AXIS OF HEAVIEST PRECIPITATION
SETTING UP FROM WEST CENTRAL INTO NORTHWEST ARKANSAS WHERE UPWARDS
OF FOUR INCHES OF PRECIPITATION COULD FALL. SOME THOUGHT WAS GIVEN
TO A FLASH FLOOD WATCH BUT WITH FAIRLY HIGH FLASH FLOOD GUIDANCE AND
A LONG DURATION EVENT...DECIDED TO HOLD OFF ON HEADLINES FOR NOW.

INSTABILITY REMAINS LIMITED THROUGH THE EVENT. THE EXCEPTION IS THE
FAR SOUTH WHERE MODELS INDICATE SOME INSTABILITY EXISTS IN THE
VICINITY OF THE SURFACE LOW WHEN IT PASSES THROUGH. AS SUCH...WILL
JUST MENTION ISOLATED THUNDER AND LEAVE IT AT THAT. NO SEVERE
WEATHER IS EXPECTED.

SURFACE LOW EXPECTED TO PASS TO THE SOUTHEAST OF THE STATE THURSDAY
AFTERNOON WITH UPPER SUPPORT LAGGING SEVERAL HOURS BEHIND FOR A
CONTAINING CHANCE OF LIGHT RAIN OVER THE SOUTH. ALL PRECIPITATION
WILL CLEAR THE AREA THURSDAY NIGHT WITH HIGH PRESSURE PROVIDING AS
DRY DAY FOR FRIDAY.

ATTENTION WILL THEN TURN TO A WEAK COLD MOVING THROUGH THE AREA
DURING THE DAY SATURDAY. MOISTURE AND DYNAMICS APPEARS TO BE LACKING
WITH THIS FEATURE. WILL ONLY CARRY SILENT 10 POPS AT THIS POINT WITH
ONLY OCCASIONAL CLOUDINESS NOTING THE PASSAGE OF THE BOUNDARY. EVEN
WITH EXPECTED CLOUD COVER AND RAINFALL... TEMPERATURES WILL AVERAGE
ABOVE NORMAL FOR LATE JANUARY. WILL GO A TOUCH UNDER GUIDANCE BUT
OVERALL THE MAV/MEX NUMBERS LOOK REASONABLE AND ARE GENERALLY
ACCEPTED.

LONG TERM...SUNDAY THROUGH TUESDAY
HIGH PRESSURE WILL BRING DRY CONDITIONS FOR SUNDAY...BUT RETURN FLOW
WILL BRING MOISTURE BACK TO THE STATE MONDAY. CLOUDS WILL INCREASE
MONDAY...BEFORE THE NEXT SYSTEM APPROACHES TUESDAY. MODELS ARE
DIFFERING ON THE STRENGTH AND SPEED OF THE SYSTEM...SO HAVE ONLY
INCLUDED SLIGHT CHANCE POPS FOR NOW. TEMPERATURES WILL CONTINUE THE
ABOVE NORMAL TREND THROUGH THE EXTENDED.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...58
Hazardous weather outlook, Jan 25, 5:00 AM CST, 5 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CST WED JAN 25 2012

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-261100-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CST WED JAN 25 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

RAIN CHANCES WILL CONTINUE ACROSS THE STATE TODAY AND TONIGHT...AS
GULF MOISTURE MOVES NORTH OVER A WARM FRONT IN LOUISIANA. ISOLATED
THUNDERSTORMS WILL BE POSSIBLE TODAY...BUT NO SEVERE WEATHER IS
EXPECTED WITH ANY STORMS. HEAVY RAINFALL WILL BE POSSIBLE...
ESPECIALLY OVER THE NORTHWEST HALF OF THE STATE. RAINFALL AMOUNTS
WILL AVERAGE ONE TO THREE INCHES...WITH LOCALLY HEAVIER AMOUNTS
ACROSS THE NORTH AND WEST.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

RAIN CHANCES WILL CONTINUE INTO THURSDAY...BEFORE THE UPPER SYSTEM
MOVES EAST...AND RAIN ENDS FROM WEST TO EAST. HIGH PRESSURE WILL
BRING DRY WEATHER FOR FRIDAY...BEFORE A WEAK FRONT MOVES INTO THE
STATE SATURDAY...BUT MOISTURE WILL BE LIMITED WITH THIS FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

58

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 9:53 AM CSTRiver Flood WarningLZKIndependence, Jackson, Lawrence24 hr
Jan 25, 10:40 AM CSTRiver Flood WarningLZKWhite, Woodruff27 days
Jan 25, 12:07 PM CSTFlash Flood WarningLZKJohnson, Newton113 min

Nearby

Flash Flood Warnings in Arkansas, 2012Every flash flood warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.